Oklahoma, 2007Heavy Snow and Winter Weather in Oklahoma, December 22, 2007
December 22, 2007 · NWS OUN · 22 events in 22 counties and zones
A quick moving upper level wave entered western Oklahoma during the morning hours and quickly moved east through the state during the late morning and afternoon hours. A quick burst of heavy snow accompanied the storm system.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 12
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving upper level wave entered western Oklahoma during the morning hours and quickly moved east through the state during the late morning and afternoon hours. A quick burst of heavy snow accompanied the storm system. Due to the quick movement of the system, most locations received one to two inches of snowfall. However, some areas did report upwards of 4 to 6 inches of snowfall. A few automobile accidents occurred as a result of the snowfall, with minor injuries. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 22, 3:02 AM CST, 6 hours 58 minutes earlier.
Area forecast discussion, Dec 22, 3:02 AM CST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CST SAT DEC 22 2007
.DISCUSSION...
THE UPPER SYSTEM WITH STRONG LIFT WITH MOVE ACROSS OKLAHOMA TODAY.
ALTHOUGH MOISTURE IS NOT ABUNDANT, LIGHT RAIN WILL QUICKLY CHANGE
TO SNOW IN NORTHERN OKLAHOMA WHERE TWO TO FOUR INCHES COULD FALL
BY THIS EVENING. ADDITIONALLY STRONG COLD ADVECTION BEHIND THE
QUICKLY MOVING COLD FRONT AND A STRONG MSLP GRADIENT WILL LEAD TO
STRONG WINDS AND GUSTS OVER 50 MPH AT TIMES. THIS COMBINATION OF
ELEMENTS LEADS TO A SNOW AND BLOWING SNOW ADVISORY IN THE NORTHERN
THIRD OF OKLAHOMA WITH A BLOWING SNOW ADVISORY TO ITS SOUTH.
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE CHANCE
FOR PRECIPITATION IS LESS, A WIND ADVISORY EXISTS. THIS SYSTEM
WILL QUICKLY EXIT LATER TODAY AND BE REPLACE BY SHORT-WAVE RIDGING
AND MOSTLY SUNNY AND LESS WINDY CONDITIONS SUNDAY.
THE FAST-MOVING SERIES OF MODERATE AMPLITUDE UPPER SHORT-WAVE
TROUGHS AND RIDGES WILL CONTINUE THROUGH THE WEEK. THE NEXT WAVE
ON MONDAY WILL MEET THE COOL AND DRY CANADIAN AIRMASS THAT TAKES
HOLD TODAY, SO CHANCE FOR PRECIPITATION WITH IT IS SLIM. A THIRD
WAVE, LIKELY TUESDAY NIGHT, WILL BE FOLLOWED BY A HYBRID MODIFIED
PACIFIC AND CANADIAN AIRMASS. LIFT WITH THIS SYSTEM SEEMS MORE
SUBSTANTIAL THAN THAT ONE OF MONDAY. THIS RESULTS IN A BETTER
CHANCE FOR SNOW TUESDAY NIGHT AND WEDNESDAY. OTHER THAN TODAY,
WEDNESDAY WILL PROBABLY BE THE COLD DAY FOR THE WEEK. THE FOURTH
WAVE FOR THURSDAY OR FRIDAY IS CURRENTLY FORECAST TO BE LESS
AMPLIFIED AND FARTHER NORTH. HOWEVER, GIVEN THIS LARGE-SCALE
PATTERN, LITTLE CONFIDENCE IS PLACED IN SUCH A FEATURE AT THAT
TIME PERIOD. THERE IS CURRENTLY AN ACKNOWLEDGMENT OF SNOW
NORTH/RAIN SOUTH THURSDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 23 47 23 / 60 10 0 10
HOBART OK 37 23 49 24 / 60 0 0 10
WICHITA FALLS TX 42 26 52 26 / 30 0 0 10
GAGE OK 29 16 43 19 / 80 0 0 10
PONCA CITY OK 34 18 40 22 / 70 10 0 10
DURANT OK 50 27 52 28 / 20 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...BLOWING SNOW ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR OKZ019>031-033>038.
SNOW AND BLOWING SNOW ADVISORY FROM 6 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON FOR OKZ006>008-011>018.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
OKZ004-005-009-010.
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ032-039>042-044>046.
TX...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083>090.
&&
99/99Hazardous weather outlook, Dec 22, 6:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CST SAT DEC 22 2007
OKZ004>048-050>052-TXZ083>090-221800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 AM CST SAT DEC 22 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
ALTHOUGH A STRONG UPPER LEVEL STORM WILL MOVE THROUGH THE PLAINS
DURING THE NEXT 24 HOURS...INSTABILITY IS EXPECTED TO BE
INSUFFICIENT TO SUPPORT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...ZERO.
OTHER HAZARDOUS WEATHER...
VERY STRONG NORTH WINDS...AT TIMES GUSTING OVER 45 MPH...WILL
OVERSPREAD MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. THE
WINDS WILL COMBINE WITH SNOW...ESPECIALLY ACROSS NORTHERN
OKLAHOMA...TO CREATE HAZARDOUS TRAVEL CONDITIONS AND LOW WIND CHILL
VALUES. RAIN AND SNOW AMOUNTS ACROSS MOST OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS SHOULD BE MINOR AND HAVE MINIMAL IMPACT ON
TRAVEL. THE WINDS WILL LIKELY CAUSE ADDITIONAL TREE LIMBS TO FALL
IN AREAS DAMAGED BY THE ICE STORM EARLIER IN THE MONTH. MORE
SCATTERED POWER OUTAGES COULD OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ALTHOUGH STORM SYSTEMS WILL PERIODICALLY PASS OVER OR NEAR OKLAHOMA
AND NORTH TEXAS NEXT WEEK...THE LACK OF INSTABILITY AND MOISTURE ARE
EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
OTHER QUICK-MOVING STORM SYSTEMS ARE EXPECTED TO BRING A CHANCE OF
RAIN AND SNOW TO PARTS OF THE REGION MONDAY...TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Local storm report, Dec 22, 7:53 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CST SAT DEC 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW LAVERNE 36.71N 99.90W
12/22/2007 E1.3 INCH HARPER OK CO-OP OBSERVER
OBSERVER REPORTED 20-30 MPH WINDS WITH BLOWING AND
DRIFTING SNOW.
&&
ATLocal storm report, Dec 22, 8:48 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 AM CST SAT DEC 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW FARGO 36.37N 99.62W
12/22/2007 E1.0 INCH ELLIS OK CO-OP OBSERVER
&&
ATLocal storm report, Dec 22, 9:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 AM CST SAT DEC 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW BUFFALO 36.83N 99.63W
12/22/2007 E2.0 INCH HARPER OK CO-OP OBSERVER
OBSERVER DRIVING BETWEEN BUFFALO AND FORT SUPPLY REPORTED
AN ESTIMATED 1 TO 2 INCHES OF SNOW. AREA ROADS COVERED
WITH SNOW. VISIBILITY BELOW 1/4 MILE AT TIMES.
&&
ATWinter Weather, Harper
- When
- December 22, 10:00 AM CST to 4:00 PM CST
- Where
- Harper forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Up to four inches of snow fell near Buffalo and Laverne. Blowing and drifting snow was a problem with 20 to 30 mph winds reported. Snow drifts as high as two resulted in some areas. US HWY 64 between Alva (Woods County) and Buffalo had to be closed due to reduced visiblities. Six vehicles were involved in separate accidents as a result. Monetary damages were estimated.
Winter Weather, Dewey
- When
- December 22, 10:00 AM CST to 2:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
US HWY 270 between Woodward and Seiling had to be closed due to snow and slick roads.
Winter Weather, Caddo
- When
- December 22, 10:00 AM CST to 2:00 PM CST
- Where
- Caddo forecast zone
- Injuries
- 0 direct, 6 indirect
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Around one inch of snow fell in Anadarko. However, slick streets resulted in 4 accidents, resulting in six minor injuries.
Winter Weather, Ellis
- When
- December 22, 11:00 AM CST to 4:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Two inches of snow was reported in Fargo.
Winter Weather, Blaine
- When
- December 22, 11:00 AM CST to 3:00 PM CST
- Where
- Blaine forecast zone
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Brief power outages were reported in Watonga due strong north winds and snow.
Heavy Snow, Woods
- When
- December 22, 12:00 PM CST to 6:00 PM CST
- Where
- Woods forecast zone
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Five inches of snow accumulated in Alva. US HWY 64 between Alva and Buffalo (Harper County) had to be closed for a period of time due to numerous automobile accidents. Near white-out conditions contributed to accidents. Monetary damages were estimated.
Heavy Snow, Major
- When
- December 22, 12:00 PM CST to 6:00 PM CST
- Where
- Major forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Heavy snow resulted in four inches of snow accumulation in both Fairview and Orienta.
Heavy Snow, Grant
- When
- December 22, 12:00 PM CST to 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Heavy snow resulted in six inches of snow accumulation in Medford, five inches in Pond Creek, and three inches in Jefferson.
Heavy Snow, Garfield
- When
- December 22, 12:00 PM CST to 6:00 PM CST
- Where
- Garfield forecast zone
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Four inches of snow accumulated three miles WNW of Carrier. Two inches of snow fell in and around the Enid area, but the combination of snow and wind created power outages due to several power lines downed. One-hundred fifty-two were without power in Hunter, as well as 96 in Waukomis, 54 in Drummond, and 50 in Garber. Monetary damages were estimated.
Winter Weather, Woodward
- When
- December 22, 12:00 PM CST to 4:00 PM CST
- Where
- Woodward forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
One to two inches of snow fell around the county. Blowing snow created snow drifts over one foot in some areas and visibilities were reduced to near 100 feet at times. Numerous wrecks were reported as a result of the blow snow and slick roads. US 270 from Woodward to Seiling (Dewey County) had to be closed for a period of time due to road conditions being slick. US 412 near Mooreland also had to be closed due to cars sliding off the road. Monetary damages were estimated.
Winter Weather, Kingfisher
- When
- December 22, 12:00 PM CST to 4:00 PM CST
- Where
- Kingfisher forecast zone
- Injuries
- 0 direct, 6 indirect
- Reported by
- COOP Observer
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
One inch of snow was measured 4 miles ESE of Hennessey.
Winter Weather, Canadian
- When
- December 22, 12:00 PM CST to 4:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
One inch of snow was measured 3 miles north of Piedmont.
Heavy Snow, Alfalfa
- When
- December 22, 12:00 PM CST to 6:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Four inches of snow was measured seven miles west of Ingersoll, with three inches in Cherokee. Three foot drifts were reported in some areas.
Heavy Snow, Kay
- When
- December 22, 1:00 PM CST to 6:00 PM CST
- Where
- Kay forecast zone
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Four inches of snowfall accumulated near Newkirk, with three inches reported in Ponca City and Blackwell. The snowfall contributed to a three car crash in Blackwell. A cross-arm on a power pole snapped in Blackwell as well, resulting in 1500 people without power for four hours. Monetary damages were estimated.
Heavy Snow, Noble
- When
- December 22, 1:00 PM CST to 6:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Four inches of snowfall accumulated in Billings, with two inches in Perry and Morrison.
Winter Weather, Logan
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Near one inch of snow was measured in Guthrie.
Winter Weather, Oklahoma
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
One to two inches inch of snow was measured in Bethany.
Winter Weather, Cleveland
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Snow measured 1.2 inches two miles south of Noble.
Winter Weather, McClain
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- McClain forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Snow measured 3 inches near Blanchard.
Winter Weather, Payne
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Payne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
One inch of snow was reported in Perkins.
Winter Weather, Lincoln
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
One inch of snow was measured two miles west of Prague.
Winter Weather, Garvin
- When
- December 22, 1:00 PM CST to 5:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
One inch of snow was measured in Lindsay.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 22, 20072 deaths · 150 injured · $1.6 million · 2 events
- Dense Fog in California, December 22 to 26, 20071 death · 2 injured · 4 events
- Strong Wind in Arkansas, December 22 to 23, 2007$360,000 · 45 events
- Frost and Freeze in California, December 22, 2007$135,000 · 4 events
- High Wind in Illinois, December 22 to 23, 2007$63,000 · 60 kt wind · 8 events
- Winter Storm in Kansas, December 22, 20073 injured · 8 events
- Blizzard and Winter Weather in Kansas, December 22, 200727 events
- Winter Storm and Winter Weather in Iowa, December 22 to 23, 200721 events
- Strong Wind in Illinois, December 22 to 23, 2007$22,000 · 3 events
- Winter Storm in Missouri, December 22, 200713 events
- Winter Storm and Winter Weather in Illinois, December 22 to 23, 200713 events
- Winter Storm in Wisconsin, December 22 to 24, 200713 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72953, 72956, 72958, 72955, 72957, 72947, 72948, 72949, 72952, 72954, 72959, 72960, 72968, 72950, 72951, 72961, 72962, 72963, 72964, 72965, 72966, 72967.